Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 242, NWS Louisville, KY

November 28, 2005Simpson County, Warren County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Nov 28, 2005, 11:23 AM CST for Simpson County, Warren County, Kentucky. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 28, 2005, 11:23 AM CST (17:23 UTC)
Expired
Nov 28, 2005, 12:15 PM CST
In force
52 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

Counties Simpson County, KY, Warren County, KY

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 28, 11:13 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 322 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
322 m²/s²
0-3 km storm-relative helicity
390 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 28, 9:21 AM CST, 2 hours 2 minutes earlier.

Area forecast discussion, Nov 28, 9:21 AM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1021 AM EST MON NOV 28 2005

.MORNING UPDATE...

BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS CREEPING INTO THE
WESTERN CWA ATTM. CURRENT VIS SAT SHOWING WESTERN HALF OF CWA
UNDER CLOUD COVER...WHERE EASTERN HALF IS EXPERIENCING SOME BREAKS
IN THE CLOUDS. SFC TEMPS ALREADY INTO THE MIDDLE AND UPPER 60S SO
AM DOING A QUICK UPDATE TO INCREASE MAX TEMPS A DEGREE OR
TWO...ESPECIALLY IN THE BLUEGRASS REGION OF KENTUCKY. REST OF
FORECAST REMAINS NEARLY THE SAME...WITH PERIODS OF SHRS/STRMS AND
GUSTY WINDS.

LIGHTNING STRIKES FINALLY STARTING TO APPEAR IN THE CONVECTIVE
LINE TO THE WEST RIGHT NOW. CONDITIONS TODAY WILL BE SIMILAR TO
HIGH SHEAR...LOW CAPE DAYS...WHERE STORMS WILL BE SHALLOW SO
LIGHTNING WILL NOT NECESSARILY INDICATE THE STRONGER CELLS. COULD
HAVE STRONG RAIN SHOWERS WITH DAMAGING WINDS GIVEN THE EXTREME
SHEAR. THE 0-1 KM AND 0-3 KM SHEAR IS INCREDIBLE TODAY...SO IF ANY
SFC BASED SHRS/STORMS CAN DEVELOP WITH ANY LOW-LEVEL CAPE...COULD
SEE AN ISOLATED TORNADO OR TWO. WILL CONTINUE TO MONITOR THE
SITUATION...BUT MAY ADD THIS MENTION INTO THE HWO.

UPDATE OUT SHORTLY.

AL

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Nov 28, 10:30 AM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1130 AM EST MON NOV 28 2005

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-290930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1030 AM CST MON NOV 28 2005 /1130 AM EST MON NOV 28 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AHEAD OF AN APPROACHING
COLD FRONT...AND WILL AFFECT THE ENTIRE OUTLOOK AREA THROUGH THIS
EVENING. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WITH THIS
LINE IF ENOUGH HEATING CAN TAKE PLACE. DAMAGING WIND GUSTS WILL BE
THE BIGGEST THREAT...ALTHOUGH AN ISOLATED TORNADO OR TWO IS
POSSIBLE MAINLY ACROSS SOUTH CENTRAL KENTUCKY.

IN ADDITION...SURFACE WINDS OUTSIDE OF ANY STORMS WILL CONTINUE TO
INCREASE AHEAD OF THIS APPROACHING LINE OF SHOWERS AND STORMS.
SOUTHERLY WINDS WILL GUST UP TO 40 MPH IN SOME SPOTS...SO A WIND
ADVISORY IS IN AFFECT FOR THE ENTIRE OUTLOOK REGION. HIGH PROFILE
VEHICLES ON EAST-WEST ROADS SUCH AS INTERSTATE 64...AND THE
BLUEGRASS PARKWAY WILL BE VERY SUSCEPTIBLE TO THE WINDY CONDITIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

AL

In the hours before

Special weather statement, Nov 28, 10:53 AM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1153 AM EST MON NOV 28 2005

INZ089-KYZ023-024-026-027-061-062-070>072-281800-
PERRY IN-HANCOCK KY-BRECKINRIDGE KY-OHIO KY-GRAYSON KY-BUTLER KY-
EDMONSON KY-LOGAN KY-WARREN KY-SIMPSON KY-
INCLUDING THE CITIES OF...TELL CITY...HAWESVILLE...HARDINSBURG...
BEAVER DAM...LEITCHFIELD...MORGANTOWN...BROWNSVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN
1053 AM CST MON NOV 28 2005

...STRONG LINE OF THUNDERSTORMS MOVING INTO CENTRAL KENTUCKY...

A LINE OF SHOWERS AND STORMS ALONG A LINE FROM PAOLI INDIANA DOWN
TO MORGANTOWN KENTUCKY WILL PUSH EASTWARD THROUGH SOUTHWEST
INDIANA AND WEST-CENTRAL KENTUCKY OVER THE NEXT COUPLE OF HOURS.
THROUGH 1200 PM CST...THUNDERSTORMS FROM TELL CITY DOWN TO RUSSELLVILLE
WILL PRODUCE WIND GUSTS TO 45 MPH...CLOUD-TO-GROUND LIGHTNING
STRIKES AND HEAVY RAINFALL. A QUICK HALF INCH OF RAIN IS POSSIBLE
WITHIN THE NEXT HOUR. USE CAUTION IF DRIVING AS PONDING OF WATER
ON ROADWAYS ALONG WITH GUSTY WINDS COULD MAKE FOR DIFFICULT TRAVEL.

AL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 10:32 AM CSTWind AdvisoryLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more8 hr
Nov 28, 11:12 AM CSTSevere Thunderstorm WarningLMKLogan33 min
Nov 28, 11:19 AM CSTSevere Thunderstorm WarningLMKBreckinridge, Grayson38 min
Nov 28, 11:39 AM CSTSevere Thunderstorm WarningLMKMeade36 min
Nov 28, 11:06 AM CSTSevere Thunderstorm WarningLMKCrawford24 min
Nov 28, 11:28 AM CSTSevere Thunderstorm WarningLMKHarrison, Washington47 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.